Alert archive / Virginia / Wind Advisories in 2013

Wind Advisory 6, NWS Blacksburg, VA

February 10, 2013Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Feb 10, 2013, 3:47 AM EST for Ashe County, Watauga County, North Carolina; 4 counties in Virginia; Mercer County, West Virginia. It took effect at Feb 10, 2013, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:47 AM EST (08:47 UTC)
In effect from
Feb 10, 2013, 4:00 PM EST
Expired
Feb 11, 2013, 3:43 AM EST
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Ashe County, NC, Watauga County, NC, Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS71 KRNK 100847
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EST SUN FEB 10 2013

...STRONG SOUTHERLY WINDS LATER THIS AFTERNOON AND OVERNIGHT...

.A COLD FRONT WILL APPROACH FROM THE WEST LATER TODAY AND PASS
ACROSS THE REGION OVERNIGHT INTO EARLY MONDAY. SOUTH TO SOUTHEAST
WINDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT BY LATER TODAY
AND THEN CONTINUE DURING MUCH OF THE OVERNIGHT.

VAZ007-009-010-WVZ042-101700-
/O.NEW.KRNK.WI.Y.0006.130210T2100Z-130211T1100Z/
TAZEWELL-SMYTH-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP
347 AM EST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST MONDAY.

* LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS
  MAY TEND TO CHANNEL OR ACCELERATE.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHERLY 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATER THIS AFTERNOON AND TONIGHT.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
507 
WWUS71 KRNK 101626
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1126 AM EST SUN FEB 10 2013

...STRONG SOUTHERLY WINDS LATER THIS AFTERNOON AND OVERNIGHT...

.A COLD FRONT WILL APPROACH FROM THE WEST LATER TODAY AND PASS
ACROSS THE REGION OVERNIGHT INTO EARLY MONDAY. SOUTH TO SOUTHEAST
WINDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT BY LATER TODAY
AND THEN CONTINUE DURING MUCH OF THE OVERNIGHT.

NCZ001-018-VAZ015-110030-
/O.EXA.KRNK.WI.Y.0006.130210T2100Z-130211T1100Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY
1126 AM EST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST MONDAY.

* LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS 
  MAY TEND TO CHANNEL OR ACCELERATE.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHERLY 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATER THIS AFTERNOON AND TONIGHT.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VAZ007-009-010-WVZ042-110030-
/O.CON.KRNK.WI.Y.0006.130210T2100Z-130211T1100Z/
TAZEWELL-SMYTH-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP
1126 AM EST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST MONDAY...

* LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS 
  MAY TEND TO CHANNEL OR ACCELERATE.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHERLY 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATER THIS AFTERNOON AND TONIGHT.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
612 
WWUS71 KRNK 102107
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EST SUN FEB 10 2013

...STRONG SOUTHERLY WINDS THIS EVENING AND OVERNIGHT...

.A COLD FRONT WILL PASS ACROSS THE REGION OVERNIGHT INTO EARLY
MONDAY. SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE AHEAD OF
THE FRONT AND THEN CONTINUE DURING MUCH OF THE OVERNIGHT.

NCZ001-018-VAZ007-009-010-015-WVZ042-110515-
/O.CON.KRNK.WI.Y.0006.000000T0000Z-130211T1100Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
407 PM EST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS 
  MAY TEND TO CHANNEL OR ACCELERATE.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHERLY 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATER THIS AFTERNOON AND TONIGHT.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
210 
WWUS71 KRNK 110450
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EST SUN FEB 10 2013

...OVERNIGHT SOUTH WINDS COULD GUST TO 50 MPH...

.STRONG LOW LEVEL WINDS WILL BE ENHANCED AHEAD OF A COLD FRONT
EARLY MONDAY MORNING OVER THE SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA MOUNTAINS. 

NCZ001-018-VAZ007-009-010-015-WVZ042-111100-
/O.CON.KRNK.WI.Y.0006.000000T0000Z-130211T1100Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
1150 PM EST SUN FEB 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS 
  MAY TEND TO CHANNEL OR ACCELERATE.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...UNTIL DAWN.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
354 
WWUS71 KRNK 110843 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 AM EST MON FEB 11 2013

...SOUTHERLY WINDS DIMINISHING EARLY THIS MORNING...

NCZ001-018-VAZ007-009-010-015-WVZ042-110945-
/O.CAN.KRNK.WI.Y.0006.000000T0000Z-130211T1100Z/
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
BLUEFIELD...FLAT TOP
343 AM EST MON FEB 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

SOUTH WINDS HAVE DECREASED TO BELOW WIND ADVISORY LEVELS EARLY
THIS MORNING SO THE ADVISORY HAS BEEN CANCELLED. HOWEVER SOME
GUSTS TO 40 MPH MAY STILL OCCUR ON THE RIDGES THROUGH MID MORNING.
INCREASING WEST WINDS WILL DEVELOP THIS AFTERNOON WITH ADDED GUSTS
TO 45 MPH OR STRONGER LIKELY INTO TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:26 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 10, 12:26 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 AM EST SUN FEB 10 2013

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION TONIGHT BEFORE
PASSING OFFSHORE ON SUNDAY. A COLD FRONT WILL WORK EAST THROUGH
THE MID ATLANTIC REGION SUNDAY NIGHT INTO MONDAY WITH THE NEXT
ROUND OF RAINFALL FOR EARLY NEXT WEEK. ANOTHER STORM SYSTEM MAY
DEVELOP OVER THE GULF STATES AND MOVE NORTHEAST ALONG THE
SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK.
&&

.NEAR TERM /THROUGH TODAY/...
AS OF 900 PM EST SATURDAY...

FORECAST IS IN GOOD SHAPE SO JUST SOME MINOR TWEAKS TO BRING TEMPS
IN LINE WITH CURRENT OBS AND MATCH SKY GRIDS UP WITH CI SHOWN ON
SAT PICS. THINKING BEHIND REMAINDER OF THE PERIOD IS UNCHANGED.

PREVIOUS DISCUSSION...
HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BUILD EAST ACROSS OUR
REGION TONIGHT AND MOVE OFF THE ATLANTIC COAST ON SUNDAY. THIS
SHOULD ALLOW FOR GOOD RADIATIONAL COOLING TONIGHT...BEFORE SOME
HIGH CLOUDS START TO JET IN OVER THE WEST WITH THE FLOW BACKING
MORE SW LATER TONIGHT. USED NON-DIURNAL TEMPERATURES CURVE TONIGHT
WITH TEMPERATURES RISING SUNDAY MORNING ACROSS THE HIGH TERRAIN IN
THE WEST. OVERNIGHT LOWS WILL RANGE FROM THE UPPER TEENS TO LOWER
20S IN THE COLDER VALLEYS TO AROUND 30 ON RIDGES. CLOUDS INCREASE
ON SUNDAY WITH A SLIGHT CHANCE OF RAIN IN THE FAR WEST BY LATE
AFTERNOON. HIGH TEMPERATURES SUNDAY WILL BE ABOVE NORMAL WITH
READINGS IN THE LOWER 40S IN THE NORTHWEST TO THE LOWER 50S IN THE
SOUTHEAST.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
AS OF 340 PM EST SATURDAY...

MODELS REMAIN VERY CONSISTENT WITH THE TIMING...GOOD WARM AIR
ADVECTION AND ISENTROPIC LIFT ASSOCIATED WITH THE NEXT BATCH OF RAIN
COMING IN SUNDAY NIGHT. AMOUNT OF RAINFALL IS MORE QUESTIONABLE BUT
APPEARS MOST LOCATIONS WILL HAVE 0.25 TO 0.50 INCHES WITH LOCALLY
HIGHER AMOUNTS ON THE EAST SLOPES OF THE RIDGES AND THROUGH THE
FOOTHILLS SINCE THERE WILL BE A PROLONGED PERIOD OF SOUTHEAST WINDS
OVERNIGHT. BUFKIT FROM THE GFS SUGGESTING THE FAR NORTHERN COUNTY
WARNING AREA HAS THE POTENTIAL FOR A FEW HOURS OF FREEZING RAIN...SO
FOR NOW HAVE KEPT TEMPERATURES ABOVE FREEZING.

12Z MODELS WERE NOT QUITE AS STRONG WITH THE SOUTH TO SOUTHEAST
WINDS FROM THE SURFACE TO 850 MB. HAVE HIGHER ELEVATIONS...MAINLY
CLOSER TO 4000 FEET...FROM WATAUGA COUNTY THROUGH TAZEWELL WITH
GUSTS REACHING ADVISORY CRITERIA. BEHIND THE COLD FRONT THAT CROSSES
THROUGH THE FORECAST AREA ON MONDAY...EXPECT GUSTY WEST WINDS IN THE
AFTERNOON.

SURFACE HIGH PRESSURE APPROACHES BY TUESDAY MORNING. LATE MONDAY
NIGHT THERE MAY BE ENOUGH UPSLOPE LOW LEVEL MOISTURE FOR CLOUDS IN
SOUTHEAST WEST VIRGINIA...BUT BY MID MORNING THESE WILL ERODE.

STAYED CLOSE TO COOLER GUIDANCE FOR HIGHS ON MONDAY AND TUESDAY. NOT
CONFIDENT ENOUGH YET TO PUT HIGHS IN THE PIEDMONT IN THE UPPER 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 240 PM EST SATURDAY...

THE AREA WILL REMAIN IN A FAIRLY PROGRESSIVE PATTERN THROUGH THIS
PORTION OF THE FORECAST. WE FIRST WILL ENCOUNTER TUESDAY NIGHT INTO
WEDNESDAY...AN AREA OF SURFACE LOW PRESSURE WILL PROGRESS FROM
GEORGIA TO OFF THE COAST OF NORTH CAROLINA. COINCIDENT TO THIS...A
SHORTWAVE TROUGH WILL APPROACH THE REGION FROM THE LOWER OHIO
VALLEY. WHILE THERE STILL ARE NOTABLE DIFFERENCES IN THE
MODELS...THE GENERAL TREND IS FOR THE SOUTHERN HALF OF THE REGION TO
EXPERIENCE PRECIPITATION THAT WILL BE ALONG THE NORTHERN AND
NORTHWESTERN FLANKS OF THIS LOW. WHAT WILL MAKE A SIGNIFICANT IMPACT
ON OUR FORECAST IS THE STRUCTURE OF THE LOW LEVEL TEMPERATURE
PROFILE ACROSS THE FORECAST AREA DURING THIS PRECIPITATION. THE GFS
SOLUTION OFFERS MILD ENOUGH AIR OVER THE SOUTHERN HALF OF THE REGION
FOR A WINTRY MIX...WITH LIGHT SNOW IN THE NORTH TO THE COLDER. THE
ECMWF IS SLIGHTLY MILDER AND OFFERS A WINTRY MIX FOR THE ENTIRE
AREA. THE CANADIAN SOLUTION IS COOLER WITH A SNOW FORECAST FOR MUCH
OF THE AREA AND A WINTRY MIX FOR THE FAR SOUTH. AT THIS POINT...WE
WILL KEEP IT SIMPLE WITH EITHER A RAIN OR SNOW FORECAST BASED UPON
THE FORECAST SURFACE TEMPERATURE TUESDAY NIGHT INTO WEDNESDAY.

THE SHORTWAVE TROUGH TO OUR WEST...CROSSES THE REGION BY LATE IN THE
DAY WEDNESDAY. THIS WILL BRING AN ACCOMPANYING COLD FRONT THROUGH
THE REGION AND COLDER AIR TO FOLLOW. PRECIPITATION WILL TRANSITION
TO SHOWERS OF RAIN OR SNOW BASED UPON THE LOCAL TEMPERATURE AS ANY
TYPE OF WARM NOSE WILL BE QUICKLY ERODED BY COLD AIR ADVECTION.
WEDNESDAY NIGHT...SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED ACROSS
THE FORECAST AREA DURING THE EVENING. AFTER MIDNIGHT...ISOLATED
SNOW SHOWERS ARE FORECAST ACROSS SOUTHEAST WEST VIRGINIA.

ON THURSDAY...DRY HIGH PRESSURE WITH LIMITED CLOUD COVER BUILDS OVER
THE AREA BY THE AFTERNOON. THE HIGH IS QUICKLY SHUNTED TO THE COAST
BY THURSDAY NIGHT AS A WEAK COLD FRONT ASSOCIATED WITH LOW PRESSURE
HEADING EAST THROUGH THE GREAT LAKES IMPACTS OUR REGION. ONLY
ISOLATED UPSLOPE SNOW SHOWERS ACROSS SOUTHEAST WEST VIRGINIA ARE
EXPECTED WITH ITS PASSAGE.

AS WE HEAD INTO THE WEEKEND...THE GREAT LAKES TROUGH DEEPENS AND
AMPLIFIES. A IMPULSE OF ENERGY WILL ROUND THE BASE OF THE TROUGH AND
BRING A RETURN OF RAIN AND SNOW SHOWERS TO A GREATER EXTENT OF THE
REGION FRIDAY NIGHT INTO SATURDAY. TEMPERATURES WILL START TO TREND
COLDER AGAIN AS GUSTY NORTHWEST FLOW COLD AIR ADVECTION BY SATURDAY.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
AS OF 1215 AM EST SUNDAY...

KEEPING VFR CONDITIONS INTO SUNDAY WITH HIGH PRESSURE PASSING
NORTH AND EAST OF US. SHOULD SEE SOME INCREASING MID AND HIGH
CLOUDS OVERNIGHT INTO SUNDAY...WITH SFC WINDS TURNING SOUTHEAST.
WINDS SHOULD START TO INCREASE AT KBLF SUNDAY AFTERNOON WITH
SCATTERED LOWER CLOUDS IN THE 2-4KFT RANGE MOVING IN.

SUNDAY NIGHT... WINDS WILL INCREASE FROM THE SOUTH LASTING INTO
MONDAY. MVFR AND POSSIBLY IFR CIGS/VSBY WITH A GENEROUS COVERAGE
OF RAIN IS ON TAP SUNDAY NIGHT INTO MONDAY. LOW LEVEL WIND SHEAR
IS A POSSIBILITY OVER THE AIRPORTS SUNDAY NIGHT WITH WIND GUSTS
AROUND KBLF OVER 30 KTS ESPCLY DURING THE EVENING.

AS THE FRONT MOVES THROUGH MONDAY AFTERNOON WINDS TURN WEST WITH
GUSTINESS EXPECTED AREA WIDE.

ON TUESDAY...A FRONTAL BOUNDARY WILL BE STALLED JUST TO THE SOUTH OF
THE REGION. EXPECT MVFR CONDITIONS AND SOME LINGERING RAIN ACROSS
PRIMARILY THE SOUTHERN THIRD OF THE AREA. ANOTHER AREA OF LOW
PRESSURE MAY FORM ON THE RESIDUAL FRONT TO THE SOUTH BY MIDWEEK WITH
PERHAPS ANOTHER ROUND OF PRECIP AND LOWER CIGS ON WEDNESDAY. VFR
SHOULD RETURN TO ALL SITES ON THURSDAY AS WEAK HIGH PRESSURE
BUILDS IN BEHIND THE EXITING AREA OF LOW PRESSURE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK
NEAR TERM...KK/MBS/WP
SHORT TERM...AMS
LONG TERM...DS
AVIATION...JH/KK/WP
Hazardous weather outlook, Feb 9, 6:38 PM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EST SAT FEB 9 2013

NCZ001-002-018-VAZ007-009-010-012-015-016-WVZ042-102345-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-CARROLL-
MERCER-
638 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTHERLY WINDS MAY GUST TO 40 OR 45 MPH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ011-013-014-017>020-022>024-032>035-043>047-
058-059-WVZ043>045-102345-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE-
GREENBRIER-
638 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.